Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Am I at the end?
Sep 7, 2005

I became infected 24 years ago in Europe. As always, I am in compliance with my meds and I have a damn good MD. Unfortunately, my viral load is escalating and my t cells are dropping. I am taking Sustiva, Truvada, Norvir, and Reyataz. In addition to feeling tired, there is the neuropathy and muscle aches and the swelling in my parotid salivary glands is bordering on unbearable. I am 48 years old. If I am experiencing this my discomfort now, what hope, if any, does the future hold for relief from this physical pain?

Response from Dr. Henry

Fatigue and pain can make life very tough. Trying to focus on those symptoms (? hormone levels, referral to pain clinic) for relief can make a big difference so I would discuss what is available for more aggressive evaluation and treatment of those important issues. There are a number of new drugs with new targets of action or activity against resistant virus that are in the pipeline so there may be more to offer to better control your HIV soon. Sometimes radiation therapy can help parotid gland swelling if due to polycystic disease or other amendable conditions. KH



Previous
Saliva like a barrier?
Next
Anti-oxidants!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement